Alert archive / Texas / High Wind Warnings in 2007

High Wind Warning 5, NWS Lubbock, TX

December 21, 20074 counties in Texas

NWS Lubbock, TX issued this high wind warning at Dec 21, 2007, 8:40 PM CST for 4 counties in Texas. It was in force for 80 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 21, 2007, 8:40 PM CST (02:40 UTC)
Expired
Dec 21, 2007, 10:00 PM CST
In force
80 min
Issued by
NWS Lubbock, TX

Counties Cochran County, TX, Hockley County, TX, Terry County, TX, Yoakum County, TX

The radar

The Lubbock radar (KLBB), 77 km from the middle of the area, began a volume at 02:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 2.7 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2007-12-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2007-12-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 80 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3955 m above ground
0-6 km bulk shear
73 kt
0-1 km storm-relative helicity
80 m²/s²
0-3 km storm-relative helicity
249 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KLUB 220240
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
840 PM CST FRI DEC 21 2007


TXZ033-034-039-040-220400-
/O.NEW.KLUB.HW.W.0005.071222T0240Z-071222T0400Z/
COCHRAN-HOCKLEY-YOAKUM-TERRY-
INCLUDING THE CITIES OF...MORTON...LEVELLAND...PLAINS...
DENVER CITY...BROWNFIELD
840 PM CST FRI DEC 21 2007

...HIGH WIND WARNING IN EFFECT UNTIL 10 PM CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 10 PM CST THIS EVENING. 

STRONG WESTERLY WINDS SUSTAINED AT SPEEDS BETWEEN 30 AND 40 MPH WILL
SPREAD EASTWARD ACROSS THE SOUTHWESTERN SOUTH PLAINS THIS EVENING.
LOCALIZED DAMAGING WIND GUSTS UP TO 70 MPH WILL BE POSSIBLE.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$
1 follow-up statement
000 
WWUS74 KLUB 220404
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
1004 PM CST FRI DEC 21 2007

TXZ033-034-039-040-220515-
/O.EXP.KLUB.HW.W.0005.000000T0000Z-071222T0400Z/
COCHRAN-HOCKLEY-YOAKUM-TERRY-
INCLUDING THE CITIES OF...MORTON...LEVELLAND...PLAINS...
DENVER CITY...BROWNFIELD
1004 PM CST FRI DEC 21 2007

...HIGH WIND WARNING HAS EXPIRED...

THE HIGH WIND WARNING IS NO LONGER IN EFFECT. 

THE THREAT FOR LOCALLY DAMAGING WIND GUSTS HAS DIMINISHED OVER THE
SOUTHWESTERN SOUTH PLAINS.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this high wind warning went out at Dec 21, 3:23 PM CST, 5 hours 17 minutes earlier.

Area forecast discussion, Dec 21, 3:23 PM CST, 5 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
323 PM CST FRI DEC 21 2007

.SHORT TERM...
BIG CHANGES ARE IN STORE LATER TONIGHT AS A COLD FRONT AND A QUICK
MOVING UPPER-LEVEL STORM SYSTEM WILL COMBINE TO BRING A QUICK SHOT
OF WINTRY WX TO MOST OF THE FA.

FIRST OF ALL...TEMPERATURES NEAR 70 AND MIXING OF DRY AIR AND BREEZY
SW WINDS TO THE SFC THIS AFTERNOON HAVE RESULTED IN SOME ISOLD AND
GENERALLY SPORADIC RED FLAG CONDITIONS ACROSS PORTIONS OF THE
WESTERN SOUTH PLAINS. THESE MAY CONTINUE FOR SEVERAL MORE HRS BEFORE
SUBSIDING QUICKLY NEAR SUNSET.

THEN ATTENTION TURNS TO A STRONG COLD FRONT MOVING SOUTHWARD THROUGH COLO
AND KS THIS AFTN. THIS FRONT SHOULD APPROACH OUR NW COUNTIES AROUND
MIDNIGHT...AND EASILY BLAST THROUGH OUR SOUTHERN COUNTIES BY 6-7 AM.
GUIDANCE INDICATES THAT WIND SPEEDS BEHIND THE FRONT WILL BE IN THE
25 TO 35 MPH RANGE WITH GUSTS INTO THE 40S. AT THE SAME TIME A
FAST-MOVING SHORTWAVE TROUGH WILL CROSS WTX. WV IMAGERY THIS
AFTERNOON SHOWS THE TROUGH MOVING ACROSS UT/AZ AND INTO WESTERN NM.
IT APPEARS THAT LARGE SCALE ASCENT ASSOCIATED WITH THE TROUGH WILL
PASS IN TWO PARTS...THE FIRST MOVING NE...MAINLY ACROSS OUR NW-N
COUNTIES AROUND MIDN-6 AM. SECOND PART QUICKLY FOLLOWS 6 AM-12
NOON...AND TAKES A MORE NW-SE TRACK RIGHT ACROSS THE CWA...BUT BY
THAT TIME STRONG DOWNGLIDE HAS DEVELOPED IN THE LOW LEVELS. THUS IT
APPEARS THAT THE BEST COUPLING WITH FRONTOGENETIC FORCING WILL
OCCUR IN OUR NW COUNTIES EARLY SAT MORN. 1 TO 3 INCHES MAY
ACCUMULATE ACROSS PORTIONS OF PARMER AND CASTRO COUNTIES...WITH
LESSER AMOUNTS EXPECTED FARTHER SOUTH AND EAST. AMOUNTS BETWEEN A
HALF AND ONE INCH APPEAR REASONABLE FOR MUCH OF THE REMAINDER OF THE
WESTERN AND CENTRAL SOUTH PLAINS AND THE NRN ROLLING PLAINS. WE MAY
SEE A BIT OF A RAIN-SNOW MIX ACROSS THE SE WITH NO ACCUMULATION
ANTICIPATED. HOWEVER...THE EVEN WITH LIGHT SNOW AREAS OF BLOWING
SNOW/HAZARDOUS TRAVEL CONDITIONS ARE EXPECTED TO DEVELOP DUE TO THE
STRONG WINDS. THUS WE WILL HOIST A WINTER WX ADVISORY FOR AREA NORTH
OF A LINE FROM ABOUT MORTON TO MEMPHIS. IT IS ISSUED FOR
6Z-18Z...WHILE ACKNOWLEDGING THE POSSIBILITY IT MAY HAVE TO BE
EXTENDED PAST NOON IN SOME AREAS IF CONDITIONS WARRANT. THE STORM
SYSTEM WILL MOVE EAST QUICKLY INTO WESTERN OKLA BY LATE SAT AFTN AND
AS TI DOES SNOW CHANCES WILL DIMINISH FROM WEST TO EAST. THE NRLY
WINDS WILL ALSO EASE AFTER SUNSET. TEMPERATURES WILL BE COLDER ON SAT WITH
HIGH NOT EXPECTED TO MAKE IT OUT OF THE 30S FOR ALL BUT THE SRN-MOST
COUNTIES.

.LONG TERM...
SEVERAL PIECES OF JET ENERGY WILL MOVE ACROSS THE CENTRAL AND
SOUTHERN PORTIONS OF THE US THROUGH THE NEXT WEEK. CURRENTLY THERE
APPEARS TO BE A WAVE PASSING ON MON...LATE TUESDAY INTO EARLY
WEDNESDAY AND ANOTHER THURSDAY NIGHT. THE STRONGEST OF THESE
SYSTEMS WILL PASS OVER WEST TEXAS LATE TUESDAY INTO EARLY
WEDNESDAY. AT THIS TIME WE ARE GOING WITH A SLIGHT CHANCE TO
CHANCE OF RAIN/SNOW CHANGING TO ALL SNOW FOR LATE CHRISTMAS DAY
INTO EARLY WEDNESDAY. THE TRACK OF THIS UPPER LOW WOULD BRING THE
POSSIBILITY AS SOME ACCUMULATING SNOWS TO THE CENTRAL AND
SOUTHERN PORTIONS OF THE CWA. STILL SOME UNCERTAINTY AS TO THE
AMOUNT OF MOISTURE IT WILL HAVE TO WORK WITH BUT THESE TYPES OF
SYSTEMS DO NOT NEED MUCH MOISTURE TO BE ABLE TO GENERATE A COUPLE
OF INCHES.

OTHERWISE TEMPERATURES WILL BOUNCE AROUND EACH DAY THROUGH THE
MIDDLE OF NEXT WEEK MOSTLY HINGING ON THE AMOUNT OF CLOUD COVER.
OF COURSE ANY SNOW ON THE GROUND WILL ALSO HAVE AN IMPACT ON
HIGHS. ANYONE TRAVELING THROUGH THE MIDDLE OF NEXT WEEK NEEDS TO
KEEP TRACK OF THE EVOLUTION OF THESE STORMS SYSTEMS. ANY WOBBLE
NORTH OR SOUTH IN THE TRACK OF THE LOWS WILL HAVE SIGNIFICANT
IMPACTS ON THE FORECAST.

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        25  36  20  46  19 /  80  70   0   0  10
TULIA         26  33  21  45  18 /  70  80   0   0  10
PLAINVIEW     29  34  25  46  21 /  60  70   0   0   0
LEVELLAND     29  39  25  49  21 /  30  40   0   0   0
LUBBOCK       32  38  25  48  25 /  30  40   0   0   0
BROWNFIELD    32  40  26  49  21 /  20  30   0   0   0
CHILDRESS     32  39  24  51  28 /  40  70   0   0  10
SPUR          35  40  25  50  20 /  20  30   0   0   0
ASPERMONT     38  44  29  51  24 /  10  30   0   0   0

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY FROM MIDNIGHT TONIGHT TO 12 PM CST
SATURDAY FOR THE FOLLOWING ZONES: TXZ021>025-027>030-033-034.

&&

33/18
Hazardous weather outlook, Dec 21, 4:00 PM CST, 4 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
400 PM CST FRI DEC 21 2007

TXZ021>044-222200-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
400 PM CST FRI DEC 21 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

WINTER WEATHER

WINTER WEATHER ADVISORY IS IN EFFECT MIDNIGHT TONIGHT UNTIL NOON
WEDNESDAY. SNOW OF 1-3 INCHES WILL BE POSSIBLE ESPECIALLY ACROSS
THE NORTHWESTERN SOUTH PLAINS AND SOUTHERN PANHANDLE. BLOWING SNOW
WILL ACTUALLY BE THE BIGGER CONCERN WITH WINDS OF 20 TO 30 MPH
LIKELY. THIS WILL LEAD TO AREAS OF BLOWING SNOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
SEVERAL OTHER STORM SYSTEMS WILL PASS OVER WEST TEXAS OVER THE
NEXT WEEK WITH THE STRONGEST STORM PASSING TUESDAY NIGHT INTO
WEDNESDAY. ADDITIONAL SNOW MAY BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...
LOCAL DECISION MAKERS SHOULD PREPARE FOR THE POSSIBILITY OF
ACCUMULATING SNOW ACROSS THE SOUTHERN PANHANDLE AND NORTHERN SOUTH
PLAINS LATE TONIGHT THROUGH MIDDAY SATURDAY. WITH STRONG AND GUSTY
NORTHERLY WINDS NEAR 30 MPH...VISIBILITIES WILL LIKELY BE REDUCED
WITH AREAS OF BLOWING SNOW AND WIND CHILLS IN THE SINGLE DIGITS
AND TEENS SATURDAY MORNING.

In the hours before

Special weather statement, Dec 21, 3:45 PM CST, 4 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
345 PM CST FRI DEC 21 2007

TXZ021>044-220345-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...CHILDRESS...
MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY...
MATADOR...ROARING SPRINGS...PADUCAH...MORTON...LEVELLAND...
LUBBOCK...SLATON...WOLFFORTH...CROSBYTON...RALLS...DICKENS...
SPUR...GUTHRIE...PLAINS...DENVER CITY...BROWNFIELD...TAHOKA...
ODONNELL...POST...JAYTON...ASPERMONT
345 PM CST FRI DEC 21 2007

...SEVERAL SHOTS OF WINTER POSSIBLE THROUGH THE MIDDLE OF NEXT WEEK...

THE STORM SYSTEM THAT WILL AFFECT THE SOUTH PLAINS REGION LATE
TONIGHT INTO SATURDAY IS THE FIRST IN A SERIES OF FAST MOVING
STORM SYSTEMS. THE NEXT ONE LOOKS TO PASS OVERHEAD CHRISTMAS EVE
WITH ANOTHER STRONGER STORM SYSTEM FOR LATE CHRISTMAS DAY. THIS
STORM MAY TRACK FURTHER TO THE SOUTH AND COULD AFFECT THE CENTRAL
AND SOUTHERN SOUTH PLAINS. SO IT APPEARS THAT AT LEAST PORTIONS OF
THE SOUTH PLAINS COULD SEE A WHITE CHRISTMAS.

TEMPERATURES WILL BOUNCE AROUND EACH DAY THROUGH THE MIDDLE OF NEXT
WEEK MOSTLY HINGING ON THE AMOUNT OF CLOUD COVER. OF COURSE ANY SNOW
ON THE GROUND WILL ALSO HAVE AN IMPACT ON HIGHS. ANYONE TRAVELING
THROUGH THE MIDDLE OF NEXT WEEK NEEDS TO KEEP TRACK OF THE EVOLUTION
OF THESE STORM SYSTEMS. ANY WOBBLE NORTH OR SOUTH IN THE TRACK OF
THE LOWS WILL HAVE SIGNIFICANT IMPACTS ON THE FORECAST.
Local storm report, Dec 21, 8:39 PM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
839 PM CST FRI DEC 21 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0820 PM     NON-TSTM WND GST 1 ENE MORTON            33.73N 102.74W
12/21/2007  M65 MPH          COCHRAN            TX   MESONET

            REPORTED BY THE TEXAS TECH UNIVERSITY MESONET

&&

JDV

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 22, 3:37 AM CSTWind AdvisoryLUBBailey, Briscoe, Castro, Childress, Cochran, Cottle and 18 more12 hr

Nearby

High Wind Warnings in Texas, 2007Every high wind warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.